Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What do these Blood Pressure numbers mean ?

I went to the Doctor s about 2 weeks ago and was diagnosed with a nasty staph infection on my arm. My Blood Pressure was 150/ can t remember! Anyway he immediately wanted to put me on Blood Pressure Medicine. I told him I have no history of high Blood pressure, and after all I had a nasty infection for at least 2 weeks before I saw him. I didn t take the medicine. I m done with my strong Antibiotics and WITH NO Blood Pressure medicine my Pressure I take at home is the following. Last 4 taken 97/35-Pulse 86 106/53-Pulse 87 109/59 Pulse 71 99/61 Pulse 69 Are they in a normal range? Sometimes I feel like someone just gave me a valium -very very tired. I m a 56 year old Caucasian woman who smokes also. Freckles: Thanks for answering, but I don t think you understood what I wrote. My readings I posted are far from being considered high. I only had high BP when I was at the Doctors for a nasty staph infection. John: I never even started to take the medicine, these readings are medicine free.
Asked On : Fri, 18 Dec 2009
Answers:  1 Views:  819
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
They are very weird readings and would indicate very low (worryingly low) blood pressure which would be making you very sleepy. Contact your doctor as a matter of urgency or phone a drop-in centre or similar place for advice. Ask if you may stop taking the medication without danger before risking it. Home machines are often quite unreliable unless used in the correct way. I can't believe the reading with 35 at all. NB: A 20 year old might have 120/80 as normal blood pressure A 50 year old might have it raised to 130/85 but at your age once the larger figure goes to 150 or more on a regular basis they will say you ought to try to lower the pressure . A friend of mine got dangerously low BP from one of the drugs and an elderly reative had it go too low (drug was co-tenidone). They were both incredibly sleepy. They started me on Ramipril and it made me feel vague and not really alert all the time. Then they put me on Candsesartan which has turned out to be OK. Add: From the info in your update about not taking any meds yet, it would appear that you do not need to take medicine to lower your blood pressure. If the readings are generally correct then for some reason your BP is often too low and making you sleepy. I've included a link from the NHS for your information. Good luck in getting your doctor to understand that you need to be helped to return to normal levels. What they need to do first is to give you a monitor that you can wear which will take a series of readings (our NHS doctors often lend them out.)
Answered: Sat, 19 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor